Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 156, NWS Shreveport, LA

May 10, 2003Howard County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at May 10, 2003, 6:55 PM CDT for Howard County, Arkansas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 10, 2003, 6:55 PM CDT (23:55 UTC)
Expired
May 10, 2003, 8:00 PM CDT
In force
65 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Howard County, AR

The radar

The Western Arkansas radar (KSRX), 138 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2003-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 219 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2003-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 255 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
219 J/kg
Mixed-layer CIN
-567 J/kg
Mixed-layer LCL
765 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
255 m²/s²
0-3 km storm-relative helicity
387 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:55 PM CDT, 4 hours earlier.

Area forecast discussion, May 10, 2:55 PM CDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
255 PM CDT SAT MAY 10 2003

DRY LINE AND COLD FRONT STILL ON SCHEDULE TO MOVE ACROSS CWA
TONIGHT. HOWEVER...ATMOSPHERE FAIRLY WELL CAPPED...ESPECIALLY SOUTH
OF INTERSTATE 30...SO CONVECTION MAY HAVE A DIFFICULT TIME
INITIATING. WILL GIVE MODELS BENEFIT OF DOUBT AND GO WITH CHANCE
FORECAST EXCEPT FOR SLIGHT CHANCE SOUTHEAST. CONVECTION FROM I-30
NORTHWARD COULD BE SEVERE...BUT WITH WINDS VEERING AHEAD OF
DRYLINE...MAIN THREAT MAY BE HAIL. WILL HOLD ON TO SLIGHT CHANCE
POPS SOUTH FOR SUNDAY. THEN SLIGHTLY COOLER AND MUCH DRIER AIR
FILTERS INTO ALL OF FORECAST AREA...PROVIDING A LITTLE RELIEF FROM
THE SUMMER LIKE CONDITIONS. WILL HOLD ON TO CONVECTION FOR TUESDAY
AND WEDNESDAY AS STRONG SHORT WAVE SHIFTS UPPER LEVEL FLOW TO
NORTHWEST. THEN DRY THURSDAY THROUGH SATURDAY WITH SEASONAL TEMPS.

FORECAST NUMBERS...

SHV 068/080 058/082 062 4200
MLU 070/081 058/083 062 4300
TXK 064/078 053/080 059 5000
TYR 066/079 054/081 062 4200
LFK 070/082 059/084 065 3200

.SHV...NONE.
Hazardous weather outlook, May 10, 12:00 PM CDT, 6 hours 55 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-111200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SAT MAY 10 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THIS AFTERNOON ACROSS
OKLAHOMA AND NORTH TEXAS TO THE EAST OF A DRY LINE. THESE STORMS
WILL THEN SPREAD EAST ACROSS THE FOUR STATE AREA TONIGHT. SOME OF
THESE STORMS WILL BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS
BEING THE MAIN THREAT OF SEVERE WEATHER...HOWEVER ISOLATED TORNADOES
WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED TONIGHT.

In the hours before

Local storm report, May 10, 6:25 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
625 PM CDT SAT MAY 10 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0550 PM    5 NW BROKEN BOW           OK   1.75 INCH HAIL
05/10/03   MCCURTAIN                      REPORT FROM FIRE DEPT.

0555 PM    2 N BROKEN BOW            OK   1.75 INCH HAIL
05/10/03   MCCURTAIN                      REPORT FROM LAW ENFORCEMENT

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 6:34 PM CDTSevere Thunderstorm WarningSHVLittle River, Sevier26 min
May 10, 6:57 PM CDTSevere Thunderstorm WarningSHVSevier33 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.